Wyoming, 2011Damaging Winds in Wyoming, June 16, 2011
June 16, 2011 · NWS RIW · 3 events in 1 county or zone
Strong thunderstorms developed in southern Natrona County producing tree damage in Casper and severe wind gusts south of Casper.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $3,000
- Crop damage
- None recorded
- Events
- 3
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
Strong thunderstorms developed in southern Natrona County producing tree damage in Casper and severe wind gusts south of Casper.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Riverton, WY wrote its last area forecast discussion before the first event at Jun 16, 2:16 PM MST, 1 hour 14 minutes earlier.
Area forecast discussion, Jun 16, 2:16 PM MST, 1 hour 14 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE RIVERTON WY
316 PM MDT THU JUN 16 2011
.SHORT TERM...TONIGHT THROUGH SATURDAY NIGHT
AN UPPER LEVEL LOW PRESSURE CENTER OVER SOUTHERN IDAHO WILL SWEEP
EAST NORTHEAST ACROSS WESTERN AND CENTRAL WYOMING. AS IT DOES THE
PRECIPITATION OVER SOUTHERN AND WESTERN AREAS WILL SHIFT TO THE
NORTH AND EAST. THE ABSAROKA MOUNTAINS...THE BIG HORN BASIN...THE
BIGHORN MOUNTAINS AND EASTERN JOHNSON COUNTY SHOULD BE HARDEST HIT
WITH RAINFALL. AMOUNTS OF .5 TO .75 AREA EXPECTED WITH LOCALIZED
AMOUNTS AROUND AN INCH. THIS COMBINED WITH SNOW MELT IN BOTH
MOUNTAIN RANGES BELOW 9500 FEET OF 1 TO 2 INCHES A DAY...FLASH
FLOODING WILL BE A THREAT. ALSO RAINFALL BETWEEN TOGWOTEE PASS AND
DUBOIS WILL CAUSE A THREAT OF RAPID RIVER RISES ON THE WIND RIVER
WHICH IS NEAR FLOOD STAGE IN THE AREA. BEHIND THE TROUGH...COLDER
TEMPERATURES WILL MOVE INTO THE WEST. THE STAR VALLEY WILL SEE
LOWS AROUND 32. TEMPERATURES ARE NOT EXPECTED TO DROP INTO THE
UPPER 20S WHICH WOULD CAUSE A HARD FREEZE. A FREEZE WARNING HAS
NOT BEEN ISSUED AT THIS TIME. FRIDAY WILL BE MUCH DRYER ACROSS THE
AREA WITH SOME SHOWERS AND ISOLATED THUNDERSTORMS IN THE NORTHWEST
AND THE EXTREME SOUTH. BREEZY TO WINDY CONDITIONS ARE EXPECTED
WITH WEST NORTHWEST FLOW. MORE SHOWERS AND THUNDERSTORMS WILL MOVE
INTO THE WEST SATURDAY AFTERNOON AND BECOME MORE WIDESPREAD
THROUGH SATURDAY NIGHT. FRIDAY TEMPERATURES WILL BE 5 TO 10
DEGREES COOLER ACROSS THE AREA WARMING ABOUT THAT MUCH ON SATURDAY.
OVERALL THE MODELS ARE IN FAIR AGREEMENT IN THE SHORT TERM.
.LONG TERM...SUNDAY THROUGH THURSDAY
MEDIUM RANGE MODELS ARE DECENT AGREEMENT WITH A DIGGING TROUGH/UPPER
LOW FROM THE PACIFIC NORTHWEST INTO THE INTERMOUNTAIN WEST SUNDAY.
HOWEVER...GLOBAL MODELS DIFFER SIGNIFICANTLY ON HOW QUICKLY THIS
UPPER LOW WILL SHIFT EAST ACROSS THE CENTRAL ROCKIES. THE 00Z MODEL
CONSENSUS IS A BIT FASTER THAN YESTERDAY...WITH THE ECMWF STILL THE
SLOWEST TO KICK IT OUT. LOOKS LIKE THE BEST TIMING OF PRECIPITATION
WILL BE SUNDAY AFTERNOON AND SUNDAY NIGHT...BUT WILL KEEP DECENT
POPS EAST OF THE DIVIDE ON MONDAY TO ACCOUNT FOR A SLOWER SOLUTION.
IN WAKE OF THIS SYSTEM...NORTHWEST FLOW IS EXPECTED TO DEVELOP BY
TUESDAY...WITH SHORTWAVE RIDGING EXPECTED WEDNESDAY. A SHEAR
AXIS...AND SOME MOISTURE IN THE NORTHWEST FLOW COULD RESULT IN SOME
CONVECTION...ESPECIALLY OVER THE NORTHERN MOUNTAINS TUESDAY.
ANOTHER TROUGH COULD AFFECT THE FORECAST AREA BY THURSDAY AND FRIDAY
OF NEXT WEEK.
TEMPERATURES ARE EXPECTED TO REMAIN BELOW AVERAGE...ESPECIALLY
HIGHS THROUGH THE EXTENDED. HIGHS ACROSS THE WEST SUNDAY...AND
EVERYWHERE MONDAY COULD BE AROUND 15 DEGREES BELOW AVERAGE.
&&
.AVIATION...
A STREAM OF THUNDERSTORMS ASSOCIATED WITH A SOUTHERN JET STREAM WILL
CAUSE SEVERAL CLUSTERS OF THUNDERSTORMS TO PARADE FROM KRKS TO KCPR
THROUGH MIDNIGHT TONIGHT. EXPECT LOCALIZED AREAS OF IFR CONDITIONS AND
MOUNTAIN OBSCURATIONS FROM THESE THUNDERSTORMS FROM THE RESULTANT
SMALL HAIL AND LOCALIZED HEAVY RAINFALL. WIND GUSTS OF 50 TO 60 MPH
CAN BE EXPECTED WITH SOME OF THESE STORMS FOR THE REMAINDER OF THIS
AFTERNOON. MEANWHILE...WEAKER RAIN SHOWERS WITH SOME ISOLATED
THUNDERSTORMS WILL AFFECT MAINLY NORTHERN AND WESTERN
WYOMING...MAINLY NORTH AND WEST OF A LINE FROM KEMMERER TO
THERMOPOLIS TO SHERIDAN WITHIN THE NORTHERN JET STREAM. THESE SHOWERS WILL
CAUSE LOCAL MVFR CONDITIONS AND ISOLATED IFR CONDITIONS AS WELL AS
SOME MOUNTAIN OBSCURATIONS. ALL THIS SHOWER ACTIVITY WILL MIGRATE TO
NORTHERN WYOMING AFTER MIDNIGHT TONIGHT IN THE FORM OF JUST NUMEROUS RAIN
SHOWERS. MAINLY VFR CONDITIONS ARE EXPECTED FRIDAY EXCEPT FOR
SCATTERED SHOWERS IN NORTHERN WYOMING.
&&
.HYDROLOGY...
WIDESPREAD SHOWER ACTIVITY IS EXPECTED DURING THE LATE AFTERNOON
AND EVENING HOURS. THESE SHOWERS AND THUNDERSTORMS HAVE TO
CAUSE PERIODS OF HEAVY RAINFALL. THIS COMBINATION OF HEAVY
RAINFALL...SNOW MELT...AND ALREADY ELEVATED WATER LEVELS
ACROSS THE NORTHERN THIRD OF THE STATE RAISES CONCERNS ABOUT FLASH
FLOODING. THESE CONCERNS WILL LINGER INTO FRIDAY AFTERNOON AS THE
SYSTEM LIFTS OUT OF THE STATE. A FLASH FLOOD WATCH IS IN EFFECT
FOR MUCH OF NORTHERN WYOMING...WITH THE FLOOD WATCH STILL IN
EFFECT FOR NATRONA COUNTY. ADDITIONAL DETAILS REGARDING FLOODING
CONCERNS CAN BE FOUND IN THE HYDROLOGY PRODUCTS.
&&
.RIW WATCHES/WARNINGS/ADVISORIES...
FLASH FLOOD WATCH THROUGH FRIDAY AFTERNOON WYZ001>011-016.
FLOOD WATCH THROUGH TUESDAY MORNING WYZ020.
&&
SHORT TERM...C.BAKER
LONG TERM...WM
AVIATION...ALLEN
FIRE WEATHER...TEAM RIVERTON
HYDROLOGY...C.BAKER
Hazardous weather outlook, Jun 16, 2:44 AM MST, 12 hours 46 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE RIVERTON WY
344 AM MDT THU JUN 16 2011
WYZ001>020-022>030-171200-
ABSAROKA MOUNTAINS-BIGHORN MOUNTAINS SOUTHEAST-
BIGHORN MOUNTAINS WEST-CASPER MOUNTAIN-CODY FOOTHILLS-
EAST SWEETWATER COUNTY-FLAMING GORGE-
GREEN MOUNTAINS AND RATTLESNAKE RANGE-JACKSON HOLE-LANDER FOOTHILLS-
NATRONA COUNTY LOWER ELEVATIONS-NORTH BIG HORN BASIN-
NORTHEAST JOHNSON COUNTY-OWL CREEK AND BRIDGER MOUNTAINS-
ROCK SPRINGS AND GREEN RIVER-SALT RIVER AND WYOMING RANGES-
SOUTH LINCOLN COUNTY-SOUTHEAST BIG HORN BASIN-
SOUTHEAST JOHNSON COUNTY-SOUTHWEST BIG HORN BASIN-STAR VALLEY-
TETON AND GROS VENTRE MOUNTAINS-UPPER GREEN RIVER BASIN-
UPPER GREEN RIVER BASIN FOOTHILLS-UPPER WIND RIVER BASIN-
WIND RIVER BASIN-WIND RIVER MOUNTAINS EAST-WIND RIVER MOUNTAINS WEST-
YELLOWSTONE NATIONAL PARK-
344 AM MDT THU JUN 16 2011
...FLOOD WARNING FOR THE SALT RIVER AND ITS TRIBUTARIES ACROSS
STAR VALLEY THROUGH AT LEAST SATURDAY...
...FLOOD WATCH FOR THE NORTH PLATTE RIVER IN NATRONA COUNTY THROUGH
AT LEAST NEXT TUESDAY...
...FLASH FLOOD WATCH FOR MUCH NORTHERN WYOMING FROM THIS AFTERNOON
THROUGH FRIDAY AFTERNOON...
THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN AND CENTRAL WYOMING.
.DAY ONE...TODAY AND TONIGHT
SCATTERED TO NUMEROUS SHOWERS AND THUNDERSTORMS ARE EXPECTED TO
DEVELOP...MID TO LATE THIS AFTERNOON...AND LAST THROUGH MUCH OF THE
NIGHT...ESPECIALLY OVER NORTHERN WYOMING. SOME OF THE STORMS COULD
BE STRONG WITH HAIL...AND STRONG WINDS. IN ADDITION...HEAVY
RAINFALL COULD RESULT IN FLASH FLOODING...ESPECIALLY NEAR RIVERS
AND CREEKS ALREADY RUNNING HIGH DUE TO ONGOING MOUNTAIN SNOWMELT.
PLEASE SEE THE LATEST HYDROLOGICAL PRODUCTS FOR THE MOST UP TO DATE
INFORMATION.
TEMPERATURES WILL DROP ENOUGH TONIGHT...WITH SNOW LEVELS DECREASING
TO ABOUT 8000 FT ACROSS NORTHWEST WYOMING. SNOWFALL ACCUMULATIONS
WILL GENERALLY BE LIGHT. HOWEVER...SOME ISOLATED LOCATIONS IN THE
NORTHWEST MOUNTAINS ABOVE 9000 FEET...COULD PICK UP 2 TO 4 INCHES OF
NEW SNOW.
.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY
AN ACTIVE LATE SPRING PATTERN WILL CONTINUE. ISOLATED TO SCATTERED
THUNDERSTORMS ARE EXPECTED ACROSS THE AREA FRIDAY. AN EVEN STRONGER
SYSTEM WILL TAKE SHAPE LATE IN THE WEEKEND...WITH SIGNIFICANT
PRECIPITATION POSSIBLE SUNDAY AND MONDAY. SNOW LEVELS ACROSS THE WEST
ARE EXPECTED TO LOWER TO BETWEEN 8000 AND 9000 FEET SUNDAY AND
SUNDAY NIGHT.
CREEKS AND RIVERS WILL CONTINUE TO RUN HIGH AND SWIFT AS RECORD
MOUNTAIN SNOWPACK CONTINUES TO SLOWLY MELT. ANY ADDITIONAL RAINFALL
WILL EXACERBATE ONGOING RUNOFF INTO AREA RIVERS AND CREEKS. SOME
LOCATIONS COULD DEVELOP OR CONTINUE TO EXPERIENCE MINOR FLOODING.
.SPOTTER INFORMATION STATEMENT...
SPOTTERS ARE ENCOURAGED TO REPORT ANY SIGNIFICANT WEATHER OR RIVER
FLOODING.
TEAM RIVERTON
In the hours before
Special weather statement, Jun 16, 12:31 PM MST, 2 hours 59 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RIVERTON WY
131 PM MDT THU JUN 16 2011
WYZ019-020-022-162015-
CASPER MOUNTAIN WY-GREEN MOUNTAINS AND RATTLESNAKE RANGE WY-NATRONA
COUNTY LOWER ELEVATIONS WY-
131 PM MDT THU JUN 16 2011
...SIGNIFICANT WEATHER ADVISORY FOR EASTERN NATRONA COUNTY UNTIL 215
PM MDT...
AT 128 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM NEAR HOGADON SKI AREA...OR 10 MILES SOUTHWEST OF
CASPER...MOVING NORTHEAST AT 40 MPH.
HAIL UP TO ONE-HALF INCH IN DIAMETER AND WIND GUSTS UP TO 45 MPH ARE
EXPECTED WITH THIS STORM...ALONG WITH FREQUENT DANGEROUS LIGHTNING.
THIS STORM WILL BE NEAR...
CASPER...CENTRAL WYOMING FAIRGROUNDS AND MILLS AROUND 140 PM MDT.
EASTRIDGE MALL...CASPER EVENTS CENTER AND JCT I25 AND HWY 20 AROUND
145 PM MDT.
I25 EXIT 182...EDNESS K WILKINS STATE PARK AND EVANSVILLE AROUND 150
PM MDT.
THIS INCLUDES INTERSTATE 25 IN WYOMING BETWEEN MILE MARKERS 176 AND
217.
IF THREATENING WEATHER APPROACHES YOUR AREA...TAKE SHELTER IN A
STURDY BUILDING.
IN ADDITION...THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR
LOCAL RADIO AND TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...
FOR ADDITIONAL INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL
WEATHER SERVICE.
REPORT HAZARDOUS WEATHER TO THE NATIONAL WEATHER SERVICE OFFICE IN
RIVERTON AT 1-800-211-1448.
LAT...LON 4326 10651 4326 10608 4257 10610 4261 10681
TIME...MOT...LOC 1931Z 225DEG 35KT 4273 10638
ALLEN
Special weather statement, Jun 16, 12:59 PM MST, 2 hours 31 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RIVERTON WY
159 PM MDT THU JUN 16 2011
WYZ029-030-162045-
EAST SWEETWATER COUNTY WY-FLAMING GORGE WY-
159 PM MDT THU JUN 16 2011
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHERN SWEETWATER COUNTY UNTIL
245 PM MDT...
AT 157 PM MDT...THE PUBLIC REPORTED A STRONG THUNDERSTORM 11 MILES
SOUTHWEST OF STATE HWY 430 MILE MARKER 50...OR 39 MILES EAST OF
MANILA...MOVING NORTHEAST AT 40 MPH.
HAIL UP TO ONE-HALF INCH IN DIAMETER AND WIND GUSTS UP TO 50 MPH ARE
EXPECTED WITH THIS STORM...ALONG WITH HEAVY RAIN AND FREQUENT
DANGEROUS LIGHTNING.
THIS STORM WILL BE NEAR...
STATE HWY 430 MILE MARKER 50 AROUND 215 PM MDT.
IF THREATENING WEATHER APPROACHES YOUR AREA...TAKE SHELTER IN A
STURDY BUILDING.
IN ADDITION...THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR
LOCAL RADIO AND TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...
FOR ADDITIONAL INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL
WEATHER SERVICE.
BRIEF HEAVY RAIN...WHICH MAY FLOOD LOW LYING AREAS SUCH AS DITCHES
AND UNDERPASSES...IS ALSO LIKELY. DO NOT DRIVE YOUR VEHICLE ON A
FLOODED ROADWAY.
REPORT HAZARDOUS WEATHER TO THE NATIONAL WEATHER SERVICE OFFICE IN
RIVERTON AT 1-800-211-1448.
LAT...LON 4167 10796 4117 10794 4102 10854 4103 10926
TIME...MOT...LOC 1959Z 236DEG 34KT 4102 10895
ALLEN
Special weather statement, Jun 16, 1:09 PM MST, 2 hours 21 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RIVERTON WY
209 PM MDT THU JUN 16 2011
WYZ019-030-162100-
EAST SWEETWATER COUNTY WY-GREEN MOUNTAINS AND RATTLESNAKE RANGE WY-
209 PM MDT THU JUN 16 2011
...SIGNIFICANT WEATHER ADVISORY FOR EASTERN SWEETWATER AND SOUTHERN
FREMONT COUNTIES UNTIL 300 PM MDT...
AT 206 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM NEAR I80 EXIT 142...OR 30 MILES WEST OF
WAMSUTTER...MOVING NORTHEAST AT 40 MPH.
HAIL UP TO THE SIZE OF PENNIES AND WIND GUSTS UP TO 50 MPH ARE
EXPECTED WITH THIS STORM...ALONG WITH HEAVY RAIN AND FREQUENT
DANGEROUS LIGHTNING.
THIS STORM WILL BE NEAR...
CHAIN LAKES AROUND 255 PM MDT.
THIS INCLUDES INTERSTATE 80 IN WYOMING BETWEEN MILE MARKERS 122 AND
198.
IF THREATENING WEATHER APPROACHES YOUR AREA...TAKE SHELTER IN A
STURDY BUILDING.
IN ADDITION...THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR
LOCAL RADIO AND TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...
FOR ADDITIONAL INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL
WEATHER SERVICE.
BRIEF HEAVY RAIN...WHICH MAY FLOOD LOW LYING AREAS SUCH AS DITCHES
AND UNDERPASSES...IS ALSO LIKELY. DO NOT DRIVE YOUR VEHICLE ON A
FLOODED ROADWAY.
REPORT HAZARDOUS WEATHER TO THE NATIONAL WEATHER SERVICE OFFICE IN
RIVERTON AT 1-800-211-1448.
LAT...LON 4172 10897 4235 10834 4185 10750 4167 10751
4168 10795 4131 10871
TIME...MOT...LOC 2009Z 234DEG 45KT 4171 10852
ALLENSpecial weather statement, Jun 16, 2:14 PM MST, 1 hour 16 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RIVERTON WY
314 PM MDT THU JUN 16 2011
WYZ019-030-162200-
EAST SWEETWATER COUNTY WY-GREEN MOUNTAINS AND RATTLESNAKE RANGE WY-
314 PM MDT THU JUN 16 2011
...SIGNIFICANT WEATHER ADVISORY FOR EXTREME SOUTHWESTERN NATRONA...
NORTHEASTERN SWEETWATER AND SOUTHEASTERN FREMONT COUNTIES UNTIL 400
PM MDT...
AT 313 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM 15 MILES SOUTHWEST OF CROOKS GAP...OR 23 MILES
SOUTH OF JEFFREY CITY...MOVING NORTHEAST AT 40 MPH.
HAIL UP TO ONE-HALF INCH IN DIAMETER AND WIND GUSTS UP TO 50 MPH ARE
EXPECTED WITH THIS STORM...ALONG WITH HEAVY RAIN AND FREQUENT
DANGEROUS LIGHTNING.
THIS STORM WILL BE NEAR...
GREEN MOUNTAIN AROUND 345 PM MDT.
IF THREATENING WEATHER APPROACHES YOUR AREA...TAKE SHELTER IN A
STURDY BUILDING.
IN ADDITION...THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR
LOCAL RADIO AND TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...
FOR ADDITIONAL INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL
WEATHER SERVICE.
BRIEF HEAVY RAIN...WHICH MAY FLOOD LOW LYING AREAS SUCH AS DITCHES
AND UNDERPASSES...IS ALSO LIKELY. DO NOT DRIVE YOUR VEHICLE ON A
FLOODED ROADWAY.
REPORT HAZARDOUS WEATHER TO THE NATIONAL WEATHER SERVICE OFFICE IN
RIVERTON AT 1-800-211-1448.
LAT...LON 4197 10814 4227 10830 4272 10771 4243 10743
4243 10751 4228 10751
TIME...MOT...LOC 2114Z 243DEG 35KT 4217 10796
ALLENSpecial weather statement, Jun 16, 2:18 PM MST, 1 hour 12 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RIVERTON WY
318 PM MDT THU JUN 16 2011
WYZ019-020-162200-
GREEN MOUNTAINS AND RATTLESNAKE RANGE WY-NATRONA COUNTY LOWER
ELEVATIONS WY-
318 PM MDT THU JUN 16 2011
...SIGNIFICANT WEATHER ADVISORY FOR NORTHERN NATRONA AND EXTREME
EASTERN FREMONT COUNTIES UNTIL 400 PM MDT...
AT 313 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM ERVAY TO 8 MILES
WEST OF U.S. HWY 20/26 MILE MARKER 20...AND MOVING NORTHEAST AT 45
MPH.
WIND GUSTS UP TO 40 TO 45 MPH ARE EXPECTED WITH THESE STORMS...ALONG
WITH HEAVY RAIN AND SMALL HAIL.
THESE STORMS WILL BE NEAR...
GOLDENEYE RESERVOIR AROUND 325 PM MDT.
WALTMAN...HELL'S HALF ACRE...POWDER RIVER AND NATRONA AROUND 330 PM
MDT.
I25 EXIT 210 AROUND 350 PM MDT.
I25 EXIT 216...TEAPOT ROCK AND STATE HWY 259 MILE MARKER 15 AROUND
355 PM MDT.
THIS INCLUDES INTERSTATE 25 IN WYOMING BETWEEN MILE MARKERS 210 AND
223.
IF THREATENING WEATHER APPROACHES YOUR AREA...TAKE SHELTER IN A
STURDY BUILDING.
BRIEF HEAVY RAIN...WHICH MAY FLOOD LOW LYING AREAS SUCH AS DITCHES
AND UNDERPASSES...IS ALSO LIKELY. DO NOT DRIVE YOUR VEHICLE ON A
FLOODED ROADWAY.
REPORT HAZARDOUS WEATHER TO THE NATIONAL WEATHER SERVICE OFFICE IN
RIVERTON AT 1-800-211-1448.
LAT...LON 4288 10672 4286 10752 4335 10684 4337 10607
4335 10607
TIME...MOT...LOC 2117Z 225DEG 39KT 4293 10731 4295 10674
LIPSONSpecial weather statement, Jun 16, 2:54 PM MST, 36 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RIVERTON WY
354 PM MDT THU JUN 16 2011
WYZ019-020-162245-
GREEN MOUNTAINS AND RATTLESNAKE RANGE WY-NATRONA COUNTY LOWER
ELEVATIONS WY-
354 PM MDT THU JUN 16 2011
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHERN NATRONA COUNTY UNTIL 445
PM MDT...
AT 351 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM 9 MILES SOUTHEAST OF U.S. HWY 220 MILE MARKER
50...OR 32 MILES SOUTHEAST OF JEFFREY CITY...MOVING NORTHEAST AT 55
MPH.
HAIL UP TO ONE-HALF INCH IN DIAMETER AND WIND GUSTS UP TO 50 MPH ARE
EXPECTED WITH THIS STORM...ALONG WITH HEAVY RAIN AND FREQUENT
DANGEROUS LIGHTNING.
THIS STORM WILL BE NEAR...
U.S. HWY 220 MILE MARKER 80 AROUND 420 PM MDT.
ALCOVA AROUND 425 PM MDT.
IF THREATENING WEATHER APPROACHES YOUR AREA...TAKE SHELTER IN A
STURDY BUILDING.
BRIEF HEAVY RAIN...WHICH MAY FLOOD LOW LYING AREAS SUCH AS DITCHES
AND UNDERPASSES...IS ALSO LIKELY. DO NOT DRIVE YOUR VEHICLE ON A
FLOODED ROADWAY.
REPORT HAZARDOUS WEATHER TO THE NATIONAL WEATHER SERVICE OFFICE IN
RIVERTON AT 1-800-211-1448.
LAT...LON 4242 10663 4243 10739 4279 10711 4248 10645
TIME...MOT...LOC 2154Z 235DEG 48KT 4232 10721
C. BAKER
Thunderstorm Wind, Natrona
- When
- June 16, 3:30 PM MST
- Where
- Natrona County, 4.62 mi SSW of Alcova
- Measured
- 53 kt (61 mph) measured gust
- Reported by
- Mesonet
- Coordinates
- 42.510, -106.760
The Pathfinder Hill WYDOT mesonet station recorded a 61 mph wind gust.
Thunderstorm Wind, Natrona
- When
- June 16, 3:36 PM MST
- Where
- Natrona County, 10.27 mi W of Alcova
- Measured
- 56 kt (64 mph) estimated gust
- Reported by
- Public
- Coordinates
- 42.550, -106.920
Estimated gusts to 65 mph were reported at the Pathfinder Reservoir Marina.
Thunderstorm Wind, Natrona
- When
- June 16, 4:28 PM MST
- Where
- Natrona County, 1.34 mi NE of Casper
- Measured
- 52 kt (60 mph) estimated gust
- Property damage
- $3,000
- Reported by
- Public
- Coordinates
- 42.841, -106.298
The public reported several healthy three inch diameter tree branches down in Casper.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Hail and Damaging Winds in Mississippi, June 16, 201115 injured · $256,000 · 1.25 in hail · 15 events
- Tornado and Hail in Kansas, June 16, 2011$132,000 · EF1 · 60 events
- Wildfire in Texas, June 16 to 27, 201116 injured · 9 events
- Wildfire in New Mexico, June 16 to 20, 2011$3.5 million · 1 event
- Hail and Damaging Wind in Mississippi, June 16, 2011$700,000 · 1.75 in hail · 11 events
- Hail and Damaging Winds in Colorado, June 16, 2011$324,000 · 1.75 in hail · 13 events
- Damaging Winds in Kansas, June 16, 2011$200,000 · 70 kt wind · 2 events
- Hail and Damaging Winds in Kansas, June 16, 2011$30,000 · 1.75 in hail · 39 events
- Hail and Damaging Wind in Ohio, June 16, 2011$100,000 · 2 in hail · 2 events
- Hail and Damaging Winds in Alabama, June 16 to 17, 2011$62,000 · 1 in hail · 11 events
- Hail and Damaging Winds in Nebraska, June 16, 2011$75,000 · 61 kt wind · 7 events
- Hail and Damaging Winds in Nebraska, June 16, 20111.75 in hail · 35 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 314352, 314353, 314354.